MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-RM/LL-SZ 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY

MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-RM/LL-SZ 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Catalog Number 180614
Medical Device Problem Codes Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Codes Subluxation (4525); Insufficient Information (4580)
Date of Event 10/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.H3 other text : device not returned.
 
Event or Problem Description
Planned revision surgery.Patient presented at 2 year follow up appointment with x-ray showing the uni tibial baseplate had subsided.During the revision surgery from a medial uni to total knee the tibial and femoral components appeared to be we well fixated to bone.They were removed with minimal or no bone loss and a primary triathlon knee was implanted.
 
Additional Manufacturer Narrative
Reported event: an event regarding subsidence involving a mako baseplate was reported.The event was not confirmed.Method & results: -product evaluation and results: the reported device was not returned; however, photographs were provided for review.The photographs show a femoral component, tibial baseplate, and insert that have been recently explanted and are covered in blood.There appears to be some cement adhered to the bone-interfacing sides of the devices.Explantation damage is visible on the insert as well as yellow discoloration consistent with absorption of synovial fluid.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this case concerns a patient who underwent a primary medial unicompartmental knee arthroplasty then developed what the surgeon felt to be subsidence of the tibial component.At revision surgery tibia and femoral components were well fixed.A revision was carried out.I can confirm that the patient had the primary procedure since i was able to see an x-ray showing the unicompartmental knee arthroplasty.I cannot confirm the revision since i have no documentation except the date of explant with no operation report, office notes or post revision x-rays.Causes of subsidence with subsequent need for revision surgery are multifactorial including initial surgical technique, ligament balancing, restoration of kinematics, alignment and positioning as well as cement technique.Also factors include the patient's activity level and bmi.With the information provided i would not assign any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to subsidence of the tibial baseplate.Clinician review of the provided medical records was unable to confirm the event.Further information such as pathology reports, additional pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MCK TIBIAL BASEPLATE-RM/LL-SZ 4
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18070532
Report Number3005985723-2023-00168
Device Sequence Number7815056
Product Code NPJ
UDI-Device Identifier00848486000776
UDI-Public00848486000776
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082172
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2024
Device Catalogue Number180614
Device Lot Number26040619-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date11/04/2023
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexMale
Patient Weight76 KG